Texas, 2015Astronomical Low Tide in Texas, February 2, 2015
February 2, 2015 · NWS LCH · 1 event in 1 county or zone
A strong cold front pushed through the area during the 1st with strong north winds persisting into the 2nd. At the time of low tide during the morning of the 2nd tide levels fell much below normal.
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong cold front pushed through the area during the 1st with strong north winds persisting into the 2nd. At the time of low tide during the morning of the 2nd tide levels fell much below normal.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Feb 2, 5:37 AM CST, 53 minutes earlier.
Area forecast discussion, Feb 2, 5:37 AM CST, 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
537 AM CST MON FEB 2 2015
.AVIATION UPDATE...REGARDING 12Z TAF ISSUANCE. MODERATE AND
OCCASIONALLY GUSTY NORTH WINDS CAN BE EXPECTED AT ALL TERMINALS
THIS MORNING...TAPERING OFF DURING THE AFTERNOON. THIS IN THE
WAKE OF OUR LATEST FRONTAL PASSAGE OCCURRING SUNDAY EVENING.
SHARPLY DRIER LOW AND MID-LEVEL AIR ADVECTING INTO THE AREA WILL
MAINTAIN VFR.
&&
MARCOTTE
&&
.PREV DISCUSSION... /ISSUED 439 AM CST MON FEB 2 2015/
DISCUSSION...
ANOTHER CANADIAN COLD FRONT PUSHED THROUGH THE AREA LAST NIGHT
WITH STRONG NORTH WINDS IN THE WAKE AND TEMPERATURES CONTINUING TO
DROP BEHIND THE FRONT. SUB-ZERO WEATHER EXTENDS DOWN INTO THE
DAKOTAS THIS MORNING WITH FREEZING TEMPS AS FAR SOUTH AS SHV AT
THIS TIME... DEW POINTS ARE DOWN INTO THE UPPER 20S ALONG THE I-10
CORRIDOR. COLDER AIR WILL CONT TO FILTER IN FROM THE NW THIS
THROUGH THE MORNING HOURS. LOOKING AT STLT... CLDS FROM THE
EASTERN PACIFIC WERE ALSO NOTED STREAMING OVER THE GULF OF MEXICO
AND THIS IS EXPECTED TO CONT THROUGH THE DAY. AS A RESULT OF THE
CLOUDS AND WINDS TODAY TEMPS ARE NOT EXPECTED TO RECOVER MUCH
ABOVE 50 DEGREES.
CLEAR SKIES AND LIGHT WINDS TONIGHT WILL ALLOW TEMPS TO FALL INTO
THE 30S WITH SOME FREEZING TEMPS EXPECTED OVER CNTRL LOUISIANA BY
SUNRISE.
THE NEXT WEATHER MAKER WILL NOT GET THE REGION MUCH OF A BREATHER
AS AN UPPER LEVEL LOW WILL TRACK OVER NORTHERN MEXICO AND INTO
WEST TEXAS BY WEDNESDAY MORNING. THIS WILL BEGIN TO DRAW MOISTURE
OUT OF THE GULF AND ABOVE THE CANADIAN HIGH WITH RAINS SPREADING
IN FROM TEXAS ON WEDNESDAY INTO THURSDAY. RAINS LOOK TO END EARLY
THURSDAY AS THE UPPER LEVEL LOW MOVES EAST OF THE REGION REPLACED
BY RIDGING ALOFT.
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 49 34 51 42 57 / 0 0 20 50 60
KBPT 50 36 52 42 59 / 0 0 30 50 50
KAEX 46 30 52 40 57 / 0 0 10 30 40
KLFT 49 33 52 43 58 / 0 0 10 40 60
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...SMALL CRAFT ADVISORY UNTIL NOON CST TODAY FOR THE FOLLOWING
ZONES: COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT
20 NM...COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA
OUT 20 NM...COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO
INTRACOASTAL CITY LA OUT 20 NM...WATERS FROM INTRACOASTAL
CITY TO CAMERON LA FROM 20 TO 60 NM...WATERS FROM CAMERON
LA TO HIGH ISLAND TX FROM 20 TO 60 NM...WATERS FROM LOWER
ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM.
SMALL CRAFT EXERCISE CAUTION FROM NOON CST TODAY THROUGH THIS
AFTERNOON FOR THE FOLLOWING ZONES: COASTAL WATERS FROM
CAMERON LA TO HIGH ISLAND TX OUT 20 NM...COASTAL WATERS
FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM...COASTAL
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA
OUT 20 NM...WATERS FROM INTRACOASTAL CITY TO CAMERON LA
FROM 20 TO 60 NM...WATERS FROM CAMERON LA TO HIGH ISLAND TX
FROM 20 TO 60 NM...WATERS FROM LOWER ATCHAFALAYA RIVER TO
INTRACOASTAL CITY LA FROM 20 TO 60 NM.
SMALL CRAFT ADVISORY UNTIL 6 AM CST EARLY THIS MORNING FOR THE
FOLLOWING ZONES: CALCASIEU LAKE...SABINE LAKE...VERMILION
BAY.
SMALL CRAFT EXERCISE CAUTION UNTIL 10 AM CST THIS MORNING FOR
THE FOLLOWING ZONES: CALCASIEU LAKE...SABINE LAKE...
VERMILION BAY.
&&Hazardous weather outlook, Feb 2, 3:48 AM CST, 2 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
348 AM CST MON FEB 2 2015
LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-
031000-
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON-
EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER-
NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON-
348 AM CST MON FEB 2 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST
CENTRAL LOUISIANA AND SOUTHEAST TEXAS.
.DAY ONE...TODAY AND TONIGHT
DRIER AND COOLER AIR WILL PUSH INTO THE REGION TODAY AS ANOTHER
CANADIAN HIGH PRESSURE BUILDS SOUTHWARD.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THE NEXT FRONT WILL BRING RAINS BY WEDNESDAY INTO THURSDAY AHEAD
OF A NEW COLD FRONT THAT WILL PUSH THROUGH DURING THE DAY ON
THURSDAY.
.SPOTTER INFORMATION STATEMENT...
GMZ430-432-435-450-452-455-470-472-475-031000-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
348 AM CST MON FEB 2 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO.
.DAY ONE...TODAY AND TONIGHT
WINDS AND SEAS WILL SLOWLY SUBSIDE TODAY AS THE PRESSURE GRADIENT
RELAXES. INCOMING TIDES THIS MORNING WILL ALSO ALLOW FOR WATER
LEVELS TO RECOVER IN THE SHIPPING CHANNELS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
NEXT FRONT IS EXPECTED TO MOVE DOWN AND THROUGH THE REGION DURING
THE DAY ON THURSDAY WITH WINDS BECOMING NORTHWEST AND SEAS RISING
IN RESPONSE TO STRONGER WINDS.
.SPOTTER INFORMATION STATEMENT...
Astronomical Low Tide, Jefferson
- When
- February 2, 6:30 AM CST to 9:30 AM CST
- Where
- Jefferson forecast zone
- Reported by
- C-MAN Station
Due to strong north winds at the coast the tide fell below -1 below mean lower low water for 3 hours reaching -1.21 during the event at Sabine Pass.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Strong Wind in Pennsylvania, February 2, 20151 death · $67,000 · 13 events
- Heavy Snow and Winter Weather in Massachusetts, February 2, 20151 death · 1 injured · 23 events
- Cold in South Dakota, February 2, 20151 death · 1 event
- Winter Storm in Vermont, February 2, 2015$265,000 · 16 events
- Strong Wind in New Jersey, February 2, 2015$65,000 · 21 events
- Damaging Winds in Virginia, February 2, 2015$24,000 · 56 kt wind · 13 events
- Winter Storm in Wyoming, February 2 to 4, 201519 events
- Heavy Snow in Maine, February 2 to 3, 201515 events
- Heavy Snow in New Hampshire, February 2, 201514 events
- High Surf in Hawaii, February 2 to 4, 201512 events
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, February 2, 201552 kt wind · 11 events
- Strong Wind in South Carolina, February 2, 2015$13,000 · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 556148.